MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE FLOW PTV DILATATION CATHETER; VALVULOPLASTY BALLOON

BARD PERIPHERAL VASCULAR, INC. TRUE FLOW PTV DILATATION CATHETER; VALVULOPLASTY BALLOON
Model Number TF0223512
Medical Device Problem Codes Difficult to Insert (1316); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during a balloon aortic valvuloplasty, the balloon allegedly had difficulty being inserted through the sheath.Another device was used to perform the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found the proximal portion of the outer jacket to be peeling toward the distal tip.The device was functional tested by advancing the catheter and guide wire through an in-house sheath, which passed without issue.However, slight resistance was noted during retraction, caused by the peeled outer jacket.This observation will be considered incidental because the device was damaged prior to functional testing, and retraction issues would be expected.Therefore, the investigation is confirmed for the peeling outer jacket, but unconfirmed for the reported difficult to insert issue.The definitive root cause for the identified peeled outer jacket could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 ( expiry date: 11/2019), h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TRUE FLOW PTV DILATATION CATHETER
Common Device Name
VALVULOPLASTY BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8249445
Report Number2020394-2018-02320
Device Sequence Number2190387
Product Code OZT
UDI-Device Identifier00801741097669
UDI-Public(01)00801741097669
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K172932
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF0223512
Device Catalogue NumberTF0223512
Device Lot NumberGFBY2700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR